Virginia, 2016Damaging Winds in Virginia, July 1, 2016
July 1, 2016 · NWS AKQ · 6 events in 3 counties and zones
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 1, 3:17 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 1, 3:17 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
417 PM EDT FRI JUL 1 2016
.SYNOPSIS...
A cold front crosses the region this evening into Saturday morning.
The front will then remain nearly stationary across North Carolina
from Saturday afternoon into early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Latest surface analysis places the frontal boundary over the
Piedmont. A warm, moist, and unstable air mass remains over the
local area. KAKQ radar depicts a line of heavy rain with intense
lightning along a line from Isle of Wight County northeastward to
the Maryland Eastern Shore. In the wake of this line, outflows and
cool pools have helped develop additional showers and thunderstorms
along Interstate 85 in south central Virginia northward to Richmond.
All this activity will continue to push eastward through the
afternoon, with additional scattered activity expected to develop in
the unstable air mass through late today.
Thereafter, attention turns to the approaching cold front. Upper
level flow kicks around to the west early evening as the cold front
drops into the region. Westerly flow and limited forcing will begin
to limit the overall coverage into the Piedmont and central
Virginia, but still anticipate solid chance to likely POPs north and
east of Richmond. Air mass remains unstable ahead of the front, with
deep layer shear progged around 30 to 35 knots. Strong winds, hail,
and locally heavy rainfall are still possible. SPC maintains a
slight risk for severe weather. POPs begin to taper off as the front
pushes toward the coast and deepest moisture pushes offshore. High
resolution guidance drops showers along the coast before dissipating
as they move offshore. Sky begins to clear inland late tonight,
remaining partly cloudy near the coast. Lows in the upper 60's to
low 70's.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Potent upper wave lifts into southeast Canada with westerly flow
over the Mid-Atlantic region. The front stalls in the vicinity of
northern North Carolina in the zonal flow. Deepest moisture pushes
south of the local area Saturday. Will keep chance POPs across
northern North Carolina where models depict best forcing along the
front and deepest moisture. Highs Saturday generally in the mid 80's
(cooler near the coast) under a mostly sunny sky north to partly
cloudy south. Wavy front lifts northward slightly Saturday night as
the southeast Canadian wave lifts northeast and another wave
approaches from the west. POPs increase to solid chance to likely
POPs across the far south. Clouds increase with a mostly cloudy sky
expected. Lows in the mid to upper 60's.
The wavy front will linger in the vicinity of the North
Carolina/Virginia border through Monday in westerly flow aloft.
Several waves are expected to ride along the frontal boundary as
high precipitable water air pools along the front. Expect period of
showers Sunday and Monday, especially across southern Virginia and
northern North Carolina. Timing each wave is difficult at this
point, so will refrain from likely POPs at this time. However, do
expect much of the southern area to receive rainfall. Better chances
for showers and thunderstorms expected areawide Monday afternoon as
a more potent wave approaches from the west, amplifying the flow and
lifting the front northward. The potential still exists for periods
of heavy rainfall, with minor flooding possible. Highs Sunday and
Monday will be in the low to mid 80's. Lows in the mid to upper 60's
to low 70's.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A frontal boundary shifts northward through the area during the
evening of Independence Day as a trough drops into the Great Lakes
and a ridge builds over the East Coast. The front then drops back
into the region Tuesday, and then pushes south of the area Tuesday
night into Wednesday. By later in the week, a weak trough lingers
well off the coast as a mid/upper ridge becomes centered over the
Southern Plains and Lower Mississippi Valley and extends up into the
Ohio Valley. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-50% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the mid/upper 80s Tuesday-Wednesday, and then trend
into the mid 80s to around 90 Thursday-Friday. Lows will average in
the mid 60s to low 70s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Sct tstms contg to develop early this aftn...mnly in ern VA.
Additional shras/tstms xpcd through the aftn/eve. Went w/ mnly
VCTS given isold/sct coverage. Otrw...sct-bkn layered cldns...cigs
mnly 5-10kft. Cdfnt crosses the region tonight shifting winds to
more NNW by 12Z/02. Boundary stalls acrs far srn VA/nrn NC on
Sat...may be a focus for at least isold aftn/eve tstms at
PHF/ORF/ECG. Lo pres tracks acrs the rgn Sun into Mon with periods
of IFR and/or MVFR conds in numerous shras/sct tstms.
&&
.MARINE...
A cold front drops into the area this evening, and pushes
through later tonight, with high pressure building into the area
Saturday. A brief NNW surge is expected in the wake of the front
early Saturday morning. Generally sub-SCA conditions are expected,
but a brief period of wind gusts up to 20kt is possible over the
Bay. The wind becomes NE and gradually diminishes Saturday. The
front drops south of the area Saturday night into Sunday, and then
lifts through the area Sunday night into Monday. A weak front
approaches from the NW Monday night and drops into the area Tuesday.
Seas average 2-3ft through the period, with 1-2ft waves in the Bay.
A brief period of 2-3ft waves is possible in the Bay Saturday
morning with the aforementioned surge.
&&
.CLIMATE...
June 2016 goes down as the 7th wettest June on record at 7.81
inches. The May-June total at RIC ended at 17.60 inches, making
the two month period the 2nd wettest on record. The 1st was 1972
with 17.69 inches.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...SAM
NEAR TERM...SAM
SHORT TERM...SAM
LONG TERM...AJZ
AVIATION...ALB/MPR
MARINE...AJZ
CLIMATE...
Hazardous weather outlook, Jul 1, 3:30 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 PM EDT FRI JUL 1 2016
NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-022030-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON-
430 PM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING WILL PRODUCE LOCALLY HEAVY RAINFALL. GUSTY WINDS AND SMALL
HAIL ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524-
022030-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
430 PM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND THIS EVENING WILL
BRING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL, STRONG WINDS, AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MDZ021>025-022030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
430 PM EDT FRI JUL 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST
TUESDAYS HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SUNDAY NIGHT INTO
EARLY NEXT WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAIN AND MINOR FLOODING ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MINNICK
In the hours before
Local storm report, Jul 1, 4:01 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
501 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 7 SW FISHERMANS ISLAND 37.04N 76.08W
07/01/2016 M76 MPH ANZ632 VA MESONET
66 KT GUST AT 3RD ISLAND.
&&
MASLocal storm report, Jul 1, 4:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT FRI JUL 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 7 SW FISHERMANS ISLAND 37.04N 76.08W
07/01/2016 M76 MPH ANZ632 VA MESONET
66 KT GUST AT 3RD ISLAND.
&&
MASSpecial weather statement, Jul 1, 4:28 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT FRI JUL 1 2016
VAZ097-098-012215-
VIRGINIA BEACH-CHESAPEAKE-
528 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT ...THE SOUTHEASTERN CITY OF
CHESAPEAKE AND THE SOUTHERN CITY OF VIRGINIA BEACH...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BACK BAY...OR
7 MILES EAST OF GREAT BRIDGE...MOVING EAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIRGINIA BEACH...GREAT BRIDGE...CHESAPEAKE...PRINCESS ANNE...
BACK BAY...FENTRESS...MOUNT PLEASANT...PUNGO...DAM NECK...SIGMA...
HERBERTS CORNER...HICKORY...SANDBRIDGE BEACH AND MUNDEN.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3649 7586 3655 7587 3655 7589 3653 7590
3652 7587 3652 7588 3650 7588 3650 7591
3655 7591 3655 7598 3652 7597 3655 7600
3655 7604 3660 7632 3677 7631 3679 7592
3660 7583 3648 7581
TIME...MOT...LOC 2128Z 277DEG 21KT 3668 7610
SCALORASpecial weather statement, Jul 1, 4:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT FRI JUL 1 2016
VAZ092-093-012230-
ISLE OF WIGHT-SOUTHAMPTON-
547 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ISLE OF WIGHT...AND
SOUTHAMPTON COUNTIES AND THE CITY OF FRANKLIN...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COURTLAND...
MOVING EAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...COURTLAND...IVOR...NEWSOMS...SEDLEY...ZUNI...CARRSVILLE...
HUNTERDALE...CAPRON...JOYNER...WALTERS...DREWRYVILLE...BERLIN...
LEES MILL...SHILOH...COLLOSSE...SEBRELL...STORY...
VICKSVILLE AND BURDETTE.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3658 7729 3676 7732 3693 7681 3673 7677
3665 7690 3662 7690
TIME...MOT...LOC 2147Z 253DEG 26KT 3673 7713
SCALORASpecial weather statement, Jul 1, 4:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT FRI JUL 1 2016
VAZ509-510-012230-
WESTERN LOUISA-EASTERN LOUISA-
550 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LOUISA COUNTY...
AT 549 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ORANGE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
LOUISA AROUND 625 PM EDT.
MINERAL AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GREEN SPRINGS...WARES
CROSSROADS...LOUISA AIRPORT...VAWTER CORNER...TREVILIANS AND
GORDONSVILLE.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3813 7821 3813 7818 3815 7809 3813 7805
3814 7801 3812 7798 3811 7793 3812 7792
3811 7790 3811 7788 3810 7786 3810 7782
3809 7782 3794 7797 3812 7822
TIME...MOT...LOC 2149Z 306DEG 20KT 3817 7816
ZIMMERMANSpecial weather statement, Jul 1, 5:17 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT FRI JUL 1 2016
VAZ064-510-511-012300-
CAROLINE-EASTERN LOUISA-WESTERN HANOVER-
617 PM EDT FRI JUL 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOUISA...WEST
CENTRAL CAROLINE AND NORTHWESTERN HANOVER COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MINERAL...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR...
BUMPASS AROUND 640 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PENOLA...CEDON...
COATESVILLE...CEDAR FORK...BEAVERDAM...HEWLETT...WARES CROSSROADS...
CHILESBURG...GOLANSVILLE AND NOEL.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LAT...LON 3810 7786 3810 7784 3808 7781 3807 7778
3806 7778 3805 7775 3802 7775 3803 7773
3801 7772 3799 7764 3808 7754 3798 7733
3779 7766 3807 7793 3811 7788
TIME...MOT...LOC 2216Z 317DEG 17KT 3807 7779
ZIMMERMANThunderstorm Wind, Chesapeake (C)
- When
- July 1, 5:30 PM EST
- Where
- Chesapeake (C) County, 2.76 mi N of Cornland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 36.660, -76.320
Several trees were downed throughout the city.
Thunderstorm Wind, Caroline
- When
- July 1, 5:52 PM EST
- Where
- Caroline County, 1.76 mi SW of Ladysmith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.000, -77.540
Numerous trees were downed in western Caroline county.
Thunderstorm Wind, Caroline
- When
- July 1, 6:05 PM EST
- Where
- Caroline County, 1.29 mi WNW of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 38.030, -77.390
Strong winds caused huge branches to break off trees and fly into a house.
Thunderstorm Wind, Chesapeake (C)
- When
- July 1, 6:10 PM EST
- Where
- Chesapeake (C) County, 1.49 mi SSE of Long Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.610, -76.160
Thunderstorm Wind, King William
- When
- July 1, 6:35 PM EST
- Where
- King William County, 0.88 mi NE of Epworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.790, -77.210
Numerous trees were downed.
Thunderstorm Wind, King William
- When
- July 1, 6:50 PM EST
- Where
- King William County, 1.29 mi WSW of Aylett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.770, -77.120
Numerous trees were downed west of Route 360.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Virginia, July 1, 20161 death · 5 events
- Flash Flood and Hail in New York, July 1, 2016$203,000 · 1 in hail · 23 events
- Flash Flooding and Hail in California, July 1 to 2, 2016$283,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Wind in Arizona, July 1 to 2, 2016$135,000 · 53 kt wind · 5 events
- Flash Flooding in Arizona, July 1, 2016$120,000 · 2 events
- Drought in Georgia, July 1 to 31, 201653 events
- Hail and Damaging Winds in New Jersey, July 1, 2016$62,000 · 1 in hail · 7 events
- Hail in North Dakota, July 1, 2016$75,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, July 1, 20161 injured · $35,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in New York, July 1, 2016$35,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Nevada, July 1 to 2, 2016$29,000 · 59 kt wind · 6 events
- Drought in Tennessee, July 1 to 31, 2016$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649732, 649739, 649736, 649738, 649740, 649741.